MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization in an abdominal aortic aneurysm (aaa) using a packing coil xl and a non-penumbra catheter.During the procedure, the physician experienced resistance while advancing the packing coil xl to the target location.The physician decided to remove the packing coil xl.While removing the coil, the pusher assembly kinked and fractured, causing the packing coil xl to detach inside the catheter.A snare device was used to remove the detached packing coil xl from the catheter.It was noted that the packing coil xl was unraveled when removed from the patient.The procedure was completed with a new packing coil xl and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil xl confirmed that the embolization coil was detached from the pusher assembly.It was reported that the pusher assembly kinked and fractured during the procedure.If the packing coil xl is advanced against resistance, damage such as a kink may occur.Subsequent retraction of the kinked pusher assembly against resistance may cause a fracture and embolization coil detachment.The pusher assembly was not returned for evaluation; therefore, the root cause could not be determined.Evaluation also revealed that the pe fibers were fractured, and the coil winds were unraveled.This damage likely occurred during snaring of the detached embolization coil during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23423142
Report Number3005168196-2025-00350
Device Sequence Number8179436
Product Code KRD
UDI-Device Identifier00810169721575
UDI-Public00810169721575
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL45
Device Lot NumberF00017510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale